Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 125, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 15, 2016, 11:56 AM CDT for Forrest County, Lamar County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2016, 11:56 AM CDT (16:56 UTC)
- Expired
- Jul 15, 2016, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Lamar County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 12:24 PM CDT | FLASH FLOOD | 11 Sw West Hattiesburg, MS | WATER OVER PURVIS OLOH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1826 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
289
WGUS54 KJAN 151656
FFWJAN
MSC035-073-152000-
/O.NEW.KJAN.FF.W.0125.160715T1656Z-160715T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1156 AM CDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN FORREST COUNTY IN SOUTHEASTERN MISSISSIPPI...
LAMAR COUNTY IN SOUTHEASTERN MISSISSIPPI...
* UNTIL 300 PM CDT
* AT 1154 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HATTIESBURG...PURVIS...LUMBERTON...ROCK HILL...BROOKLYN...
BAXTERVILLE AND MCLAURIN.
ADDITIONAL RAINFALL AMOUNTS UP TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3100 8948 3100 8950 3101 8950 3100 8965
3135 8965 3133 8939 3123 8935 3113 8914
3100 8915 3100 8934 3101 8935 3101 8942
3098 8943 3098 8947
$$
191 follow-up statement
416
WGUS74 KJAN 151922
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
222 PM CDT FRI JUL 15 2016
MSC035-073-151932-
/O.CAN.KJAN.FF.W.0125.000000T0000Z-160715T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-LAMAR MS-
222 PM CDT FRI JUL 15 2016
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN FORREST AND LAMAR
COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3100 8948 3100 8950 3101 8950 3100 8965
3135 8965 3133 8939 3123 8935 3113 8914
3100 8915 3100 8934 3101 8935 3101 8942
3098 8943 3098 8947
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 11:00 AM CDT, 56 minutes earlier.
Area forecast discussion, Jul 15, 11:00 AM CDT, 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1100 AM CDT FRI JUL 15 2016 .UPDATE... Have increased pops across the southeast this morning as thunderstorm activity developed across our southeast most zones a little earlier than expected. Surface analysis showed a weak nearly stationary boundary across the Highway 84 corridor left over from Thursday evening's storms. This boundary is expected to drift a little farther north this afternoon and remain a focus for convection. A moist airmass remains over our CWA with the 12Z FRI JAN sounding still showing a PWAT near 2 inches. Although temperatures were running cooler than yesterday morning, isolated to scattered storms are expected over most of the CWA again this afternoon and evening. Greatest pops today will be carried in the southeast then focused more to the northwest this evening. Local wet micro burst checklist indicated a little less potential today but a strong wind gust or two will be possible. /22/ && .AVIATION...A mix of VFR/MVFR ceilings are being observed at sites across the region this morning. This will likely be the case throughout much of today thanks to low clouds across much of the area along and south of the Interstate 20 corridor, and the expectation of scattered convection developing across the area later this afternoon. Winds today will be from the light and variable. /19/ && .PREV DISCUSSION... /issued 325 AM CDT FRI JUL 15 2016/ DISCUSSION...Today through Saturday night... Latest predawn satellite/RAP analysis had a flat subtropical ridge extended from the Southern Plains through the Southwest Conus...while some troughiness was noted over the Mississippi Valley. A storm complex were noted across the Southern Plains. This was associated with a series of short waves moving around the subtropical ridge. Over our area a weak mid level trough axis was noted near southeast Mississippi. For today into tonight the hi-res models are showing less coverage then on Thursday. Expect instability with mid layer lapse rates of 6-7C and upper westerly flow to continue across the region. Hi-res models hints that the MCS over the Southern Plains may try make a push toward the CWA before it weakens. Precipitable water will be around 1.8 to 2.0 inches for some brief downpours. There could be a few diurnal strong storms today, but not confident enough to pin point an approximate location for the HWO for now. Will let the day shift take a second look and see if there is some strong activity developing toward the region from the west. Otherwise expect a weak frontal boundary to push into the delta region. For Saturday into Saturday night the weak frontal boundary will push back to the Mid Mississippi Valley region. Weak short waves will continue to cross the region from the northwest which will continue our convective chances. Deep layer shear will remain well north of the region, but we will have some upper divergence during the day. Precipitable water will range from 1.6 to 1.9 inches. As far as temps are concern we will remain below any significant heat indices with our rain chances. Highs will be mainly in the lower 90s. Lows will be from the lower to middle 70s. As far as diurnal pops are concern the best daytime pops will be in the southeast for today as well as along and southeast of Natchez Trace Parkway for Saturday./17/ LONG TERM...Sunday through Thursday...Hot temps and limited convection will be the rule during this period. A building mid/upper level ridge with its axis oriented west-to-east across the southern CONUS will be in place at the beginning of the period. As the ridge builds, convection will be increasingly suppressed as warmer/drier air becomes dominant aloft. Only the eastern/southeastern periphery will have any convective potential, but coverage will be isolated to widely scattered at best. Model consensus is that max temps will rise a couple of degrees daily as the ridge builds. Mid 90s at the beginning of the week will rise into the upper 90s by weeks end. With dewpoints holding firm in the low to mid 70s, high heat indices will likely become a problem during the week./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 93 74 93 74 / 45 27 41 28 Meridian 91 73 94 73 / 56 29 39 28 Vicksburg 93 74 93 74 / 31 28 41 28 Hattiesburg 91 74 92 74 / 70 33 49 33 Natchez 93 74 91 74 / 31 26 48 31 Greenville 93 75 93 75 / 40 34 38 15 Greenwood 93 73 93 74 / 41 30 37 18 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && 22/19/17/26
Hazardous weather outlook, Jul 15, 4:28 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 428 AM CDT FRI JUL 15 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 160930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 428 AM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jul 15, 9:10 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
910 AM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 6 S JACKSON 32.24N 90.23W
07/14/2016 HINDS MS BROADCAST MEDIA
TREE DOWN ON HOUSE ON SAVANNA ST. POWERLINES DOWN IN SAME
AREA. RADAR ESTIMATED TIME.
&&
AWLocal storm report, Jul 15, 9:13 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
913 AM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM DENSE FOG 2 SSE CLINTON 32.31N 90.33W
07/14/2016 HINDS MS BROADCAST MEDIA
POWERLINES SNAPPED ON SPRINGRIDGE RD IN CLINTON.
&&
AWLocal storm report, Jul 15, 9:14 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
914 AM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 2 SSE CLINTON 32.31N 90.33W
07/14/2016 HINDS MS BROADCAST MEDIA
POWERLINES SNAPPED ON SPRINGRIDGE RD IN CLINTON.
&&
AWLocal storm report, Jul 15, 9:55 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
955 AM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 4 E PRAIRIE POINT 33.16N 88.33W
07/14/2016 NOXUBEE MS LAW ENFORCEMENT
TREE DOWN ACROSS SANDYLAND RD.
&&
AWLocal storm report, Jul 15, 11:30 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1130 AM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG OAK GROVE 32.86N 91.39W
07/14/2016 WEST CARROLL LA LAW ENFORCEMENT
TREES AND POWERLINES DOWNED ALL THROUGHOUT THE PARISH,
INLCUDING ON ROADWAYS HWY 589, HWY 585, BIENZ RD, AND
PULL TIGHT RD. SEVERAL SHEDS TOPPLED/DAMAGED THROUGHOUT
PARISH AS WELL.
&&
AWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:03 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 42 min |
| Jul 14, 7:07 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 38 min |
| Jul 14, 7:21 PM CDT | Special Weather Statement | JAN | Kemper, Neshoba | 54 min |
| Jul 14, 7:32 PM CDT | Special Weather Statement | JAN | Yazoo | 28 min |
| Jul 14, 7:46 PM CDT | Flash Flood Warning | JAN | Noxubee | 3 hr |
| Jul 14, 7:50 PM CDT | Special Weather Statement | JAN | Scott | 25 min |
| Jul 14, 8:06 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 39 min |
| Jul 14, 8:13 PM CDT | Special Weather Statement | JAN | Warren | 32 min |
| Jul 14, 8:17 PM CDT | Special Weather Statement | JAN | Lauderdale | 43 min |
| Jul 14, 8:24 PM CDT | Special Weather Statement | JAN | Neshoba | 36 min |
| Jul 14, 8:38 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 67 min |
| Jul 14, 8:40 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren | 50 min |
| Jul 14, 8:42 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Sunflower, Washington | 63 min |
| Jul 14, 8:59 PM CDT | Severe Thunderstorm Warning | JAN | Warren, Yazoo | 61 min |
| Jul 14, 9:01 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Leflore | 59 min |
| Jul 14, 9:07 PM CDT | Special Weather Statement | JAN | Madison | 23 min |
| Jul 14, 9:09 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 49 min |
| Jul 14, 9:16 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 59 min |
| Jul 14, 9:44 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 15 min |
| Jul 14, 9:48 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 57 min |
| Jul 14, 10:03 PM CDT | Special Weather Statement | JAN | Attala, Carroll, Grenada, Holmes, Montgomery | 57 min |
| Jul 14, 10:15 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Copiah, Franklin, Jefferson, Lincoln | 29 min |
| Jul 14, 10:20 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 31 min |
| Jul 14, 10:49 PM CDT | Special Weather Statement | JAN | Adams, Copiah, Franklin, Lawrence, Lincoln | 56 min |
| Jul 15, 2:00 PM CDT | Special Weather Statement | JAN | Lawrence | 45 min |
| Jul 15, 2:57 PM CDT | Special Weather Statement | JAN | Grenada | 48 min |
| Jul 15, 5:46 PM CDT | Special Weather Statement | JAN | Adams | 29 min |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.